Missouri, 2014

Winter Storm in Missouri, February 1, 2014

February 1, 2014 · NWS DVN · 2 events in 2 counties and zones

A storm system moved from the southern Plains to the Great Lakes region the night of January 31st into the morning hours of February 1st. This storm system brought light snow to areas along and north of I-80, with moderate to heavy snowfall to parts of southeast Iowa, northeast Missouri, and west central Illinois.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

A storm system moved from the southern Plains to the Great Lakes region the night of January 31st into the morning hours of February 1st. This storm system brought light snow to areas along and north of I-80, with moderate to heavy snowfall to parts of southeast Iowa, northeast Missouri, and west central Illinois. Snowfall totals ranged from 2 inches along the Highway 20 corridor to 7 inches in northeast Missouri and west central Illinois.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jan 31, 11:35 PM CST, 25 minutes earlier.

Area forecast discussion, Jan 31, 11:35 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1135 PM CST FRI JAN 31 2014

.UPDATE...
ISSUED AT 938 PM CST FRI JAN 31 2014

DATA AND LATEST GUIDANCE TRENDS CONTINUE TO SUPPORT MOSTLY LIGHTER
AMOUNTS OVER AT LEAST THE NORTHERN 1/2 OF THE AREA. MANY LOCATIONS
SNOW AMOUNTS MAY BE 20 PERCENT OR MORE TOO HIGH. WILL PASS THIS ON
TO OVERNIGHT CREW. THE INITIATION OF PRECIPITATION IS JUST STARTING
IN KS/NE AND WILL BE MUCH BETTER KNOWN THE NEXT 2-4 HOURS. ALL TRENDS
CONTINUE TO SUPPORT LESSER AMOUNTS OVER THE NORTH.

UPDATE ISSUED AT 803 PM CST FRI JAN 31 2014

LATEST NAM IS TRENDING TOWARD VERIFICATION AND INITIALIZATION OF
TOO MOIST AS HAS BEEN THE CASE MUCH OF THIS WINTER FOR THE AMERICAN
SOLUTIONS. HAVE TRIMMED STORM SNOW AMOUNTS 10-15% MOST LOCATIONS WITH
RISK OF ANOTHER 10 PERCENT OR MORE REDUCTION MAY BE NEEDED OVER PARTS
OF THE AREA BY OVERNIGHT CREW. FORCING TOOLS SUGGEST HIGHEST AMOUNTS
OF 6 TO 7 INCHES (ISOLATED 8 INCH?) ROUGHLY ALONG A MEMPHIS MO TO SOUTH
OF GALESBURG TO SOUTH OF HENNEPIN IL AXIS. UPDATE WITH NEW WSW OUT
NEXT 30 MINUTES. WILL NOT CHANGE WARNING/ADVISORY SETUP FOR NOW AS
HEAVIER PRECIPITATION FOR EVENT IS STILL 4-6 HOURS AWAY FOR OUR AREA.
THIS SUGGESTS...~ 3 INCHES DBQ AREA...3-4 INCHES CID/IOW AREA AND MOSTLY
4-6 INCHES FOR THE GREATER QUAD CITIES AREAS. MAIN ISSUE IS THIS IS
AN OPEN WAVE MAKING ANY TRAINING OF PRECIPITATION TO BE MODEST.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 313 PM CST FRI JAN 31 2014

INITIAL LIFT AND ROUNDS OF ELEVATED FRONTOGENETICALLY INDUCED SNOW
THAT HAVE BEEN STREAMING ACRS THE SOUTHERN CWA ALL DAY AND
PRODUCING 1-3 INCHES IN SOME PLACES...FINALLY SHOWING SIGNS OF
DECREASING. SOME LIGHT SNOW FIGHTING THE DRY LLVLS AND REACHING
THE SFC UP TO THE I80 CORRIDOR THIS AFTERNOON AS WELL. LATE
AFTERNOON-EARLY EVENING LULL IN THIS ACTIVITY TO BE SHORT LIVED AS
THE CYCLONE CURRENTLY DEVELOPING IN SOUTHEASTERN OK STARTING TO
DEVELOP THE SNOWS ACRS THE CENTRAL PLAINS THAT WILL EVENTUALLY
BE THE MAIN SHOW FOR OUR AREA LATER TONIGHT AND SATURDAY. WILL
HAVE TO CARRY HIGH POPS FOR LIGHT LINGERING SNOW THIS EVENING
SOUTH OF I80...BUT AGAIN SOME TEMPORARILY LULLS EXPECTED.

AS FOR THE MAIN SNOW EVENT LATER TONIGHT...THE MODELS WITH THE 12Z
RUNS HAVE COME CLOSER IN HANDLING THE MAIN SFC LOW PATH OUT OF OK
AND TOWARD EAST CENTRAL MO BY 12Z SAT...EAST CENTRAL IL INTO NW
IND BY 18Z SAT AND RACING OFF TO SOUTHEAST LOWER MI/WESTERN LK ERIE
BSN BY 00Z SUN. STRONG MID AND UPPER JET FORCING STREAKING RIGHT
UP ACRS THE CWA IN SOUTH WESTERLIES LATER TONIGHT AND SAT FOR DEEP
CHIMNEY TYPE LIFT...LLVL WARM MOIST CONVEYOR UP TO THE LEE OF THIS
SYSTEM...AND H85 MB LOW TO MID LEVEL VORT TRACK SUPPORT A HEAVIER
SNOW BAND/TYPE OF DEF ZONE MOVING UP ACRS MUCH OF THE DVN CWA
AFTER MIDNIGHT THROUGH SAT MORNING. STRONG POS OMEGA PLUME WITH
DEEPENING MOISTURE PROFILES ALSO SUGGEST ROUNDS OF DENDRITIC
BURSTS AN HEAVY SNOW. HAVE ALREADY UPGRADED THE TARGET AREA OF
EXPECTED HIGHER SNOW AMOUNTS FROM AN ADVISORY TO A WARNING NOW FOR
5-8 INCHES OF SNOW BY MID SAT AFTERNOON FOR AREAS GENERALLY ALONG
AND SOUTH OF A LINE FROM WASHINGTON IA...TO DAVENPORT IA...TO
STERLING IL. SOME HIGHER AMOUNTS MAY BE POSSIBLE IN EXTENDED
ELEVATED CONVERGENT WING ACRS HENRY CO IL TOWARD PRINCETON
IL...AND OF COURSE THE SOUTHERN CWA IN AREAS THAT HAVE ALREADY
GOTTEN 1-3 INCHES TODAY MAY HAVE A FEW SPOTS PUSHING 10 INCHES BY
THE TIME IT IS AL SAID AND DONE. BUT WITH A ELEVATED WARM AIR
ADVECTION WING NOTED ON FCST SOUNDINGS ADJUSTED ACRS THE FAR
SOUTHERN AND SOUTHEASTERN CWA INCLUDING THE MACOMB AREA...SUGGEST A
ROUND OF ACCUMULATING SLEET POSSIBLE TOWARD SUNRISE SAT THROUGH 9
AM CST OR SO BEFORE DYNAMICAL COOLING TRANSITIONS THE PROFILES
BACK TO ALL SNOW. THIS COULD REDUCE SNOW AMOUNTS IN THESE SOUTHERN
AREAS,...AND FREEZING RAIN NOT OUT OF THE QUESTION GETTING INTO
THE SOUTHEASTERN CWA IF MODELS ARE STILL UNDERPLAYING THE EXTENT
OF BUILDING WARM WEDGE ALOFT PUSHING INTO THESE AREAS LATE
TONIGHT. FOR NOW WILL KEEP THE SLEET MENTION...WITH UP TO A HALF
INCH OF SLEET ACCUM POSSIBLE.

AS FOR THE ADVISORY AREA...EXCEPT FOR KEOKUK CO...HAVE ADJUSTED
THE START TIME BACK TO 03Z THIS EVENING TO TRY AND TARGET THE MORE
ACCUMULATING SNOW WINDOW...IT MAY NEED TO BE ADJUSTED BACK TO 06Z
IF DRY AIR EATS AT ADVANCING SATURATION PROCESSES. STILL EXPECT A
GENERAL 3-5 INCHES IN THE ADVISORY AREA...WITH LIGHTER AMOUNTS IN
THE EXTREME NORTHWESTERN CWA TOWARD INDEPENDENCE/BUCHANAN CO WHICH
REMAINS THE ONLY COUNTY WITHOUT A HEADLINE FOR NOW. SNOW TO WIND UP
AND MOVE OUT SAT AFTERNOON FROM WEST-TO-EAST. NORTHWEST WIND
INCREASE TO 15 TO 20 MPH BY LATE AFTERNOON IN ADVANCING HIGH
PRESSURE GRADIENT MAY MAKE FOR SOME DRIFTING OF THE NEWLY FALLEN
SNOW...THUS WILL KEEP THE 00Z END TIME.    ..12..

.LONG TERM...(SATURDAY NIGHT THROUGH NEXT FRIDAY)
ISSUED AT 313 PM CST FRI JAN 31 2014

TURNING COLDER AND DRY THROUGH EARLY NEXT WEEK WITH ANOTHER SNOW
SYSTEM TO IMPACT THE REGION TUES-WED. FOLLOWED BY ANOTHER ARCTIC
COLD DUMP LATE WEEK.

SATURDAY NIGHT THROUGH MONDAY MORNING...INCREASING SUBSIDENCE AND CLEARING
SKIES BEHIND EXITING SNOW SYSTEM TO BRING DRY AND COLD CONDITIONS AS
A 1030 MB CANADIAN HIGH BUILDS INTO THE PLAINS.  MIN TEMPS A
CHALLENGE AS PRESSURE GRADIENT BETWEEN BUILDING HIGH AND DEPARTING
LOW STRONG ENOUGH TO KEEP WINDS FROM COMPLETELY DECOUPLING.
HOWEVER...FRESH SNOW COVER AND TIMING OF CLOUDS CLEARING MAY KEEP
TEMPS LOWER. FOR NOW WILL GO WITH LOWS IN SINGLE DIGITS ABOVE/BELOW
ZERO SAT NGT. WILL NEED TO WATCH WIND CHILLS SUN MORNING AS THEY MAY
BRIEFLY REACH INTO ADVISORY CRITERIA ACROSS THE FAR NW CWA FOR A FEW
HOURS.  SUNNY SKIES BUT COLD CONDITIONS SUNDAY WITH LITTLE RECOVERY
IN TEMPS DUE TO CONTINUING COLD ADVECTION AND FRESH SNOW COVER.
SURFACE RIDGE TO PASS OVER REGION LATE SUNDAY AND COMBINED WITH
STRONG RADIATIONAL COOLING WILL PUSH TEMPS SLIGHTLY COLDER...BELOW
ZERO AREA WIDE EARLY MONDAY. EVEN WITH THE LIGHTER WINDS
EXPECTED...WIND CHILLS AGAIN TO DROP NEAR OR JUST BELOW MINUS 20
DEGREES ACROSS THE NORTHERN THIRD OF CWA FOR A FEW HOURS.

MONDAY-WEDNESDAY...RETURN FLOW COMMENCES MONDAY WITH FAIR WX
CONDITIONS AND MODERATING TEMPS. ATTENTION THEN TURNS TO DEVELOPING
SYSTEM EJECTING OUT OF THE SOUTHWEST. TIMING...STRENGTH...AND TRACK
STILL IN QUESTION AS SYSTEM IS STILL OUT IN THE PACIFIC. LATEST 12Z
MODELS SUGGEST SURFACE LOW TO TRACK FROM NORTHERN TX TO WESTERN
KY/TN BY 00Z WED. 85H LOW PROGS FROM THE LATEST MODEL RUNS SHOW A
TRACK FROM WESTERN OK TO SOUTHERN MO TO STL.  THIS PATH STILL KEEPS
THE HEAVIEST SNOW ACCUMS SOUTHEAST OF THE AREA. STILL SOME SHIFT IN
TRACK POSSIBLE AS SYSTEM GETS BETTER SAMPLED BY THE UPPER AIR
NETWORK IN THE NEXT FEW DAYS. TYPICALLY SYSTEMS MOVING OUT OF THE
SOUTHWEST EJECT OUT SLOWER AND SHIFT SLIGHTLY TO THE NORTH. IF THIS
OCCURS...SNOW ACCUMS WILL INCREASE OVER THE CWA. STAY TUNED TO
FURTHER FORECAST UPDATES WITH THIS CHALLENGING STORM.

WEDNESDAY NIGHT-FRIDAY...STRONG COLD AIR ADVECTION TAKES PLACE IN
THE WAKE OF THIS PASSING SYSTEM WITH 85H TEMPS IN THE -16 TO -20C
RANGE BY 06Z THURSDAY. FALLING TEMPS THROUGHOUT MUCH OF WEDNESDAY
EXPECTED WITH THURSDAY MORNING LOWS IN THE SINGLE DIGITS TO MIDDLE
TEENS BELOW ZERO. IF MORE SNOW FALLS WITH THE TUES/WED SYSTEM...THEN
THESE READINGS MAY NEED TO BE LOWERED. A COLD AND BRISK DAY THURSDAY
WITH HIGHS REMAINING IN THE SINGLE DIGITS ABOVE ZERO. YET ANOTHER
SHORTWAVE TROUGH IS EXPECTED TO DEVELOP AND MOVE ACROSS THE PLAINS
IN THE SW UPPER FLOW THURSDAY NIGHT. KEPT SLIGHT CHANCE POPS IN THE
FORECAST FOR THIS SYSTEM.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1130 PM CST FRI JAN 31 2014

A DEVELOPING STORM IN THE CENTRAL PLAINS IS MOVING NORTHEAST AND WILL
BEGIN TO IMPACT ALL THE TERMINALS IN THE NEXT 2-4 HOURS. AREAS OF
SNOW...MODERATE TO HEAVY AT TIMES...AT BRL AND POSSIBLY MLI WILL
OVERSPREAD THE REGION BETWEEN 01/08-01/10Z. MOSTLY IFR CONDITIONS
CAN BE EXPECTED AFTER THE SNOW STARTS WITH PERIODS OF LIFR IN
HEAVY SNOW AND LOWER END MVFR IN THE LIGHTEST SNOW THROUGH 01/16Z.
AS THE SFC LOW MOVES EAST...THE SNOW WILL END BY 01/18Z WITH
LINGERING FLURRIES AND CEILINGS STILL BETWEEN 1-3K AGL UNTIL
02/03Z. LIGHT NORTHEAST WINDS OF 4-8 KTS WILL SHIFT TO THE
NORTHWEST BY THE AFTERNOON AT 10 TO 15 KTS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER WEATHER ADVISORY UNTIL 6 PM CST SATURDAY FOR BENTON-CEDAR-
     CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JOHNSON-JONES-KEOKUK-
     LINN.

     WINTER STORM WARNING UNTIL 6 PM CST SATURDAY FOR DES MOINES-
     HENRY IA-JEFFERSON-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
     WASHINGTON.

IL...WINTER WEATHER ADVISORY UNTIL 6 PM CST SATURDAY FOR CARROLL-JO
     DAVIESS-STEPHENSON.

     WINTER STORM WARNING UNTIL 6 PM CST SATURDAY FOR BUREAU-HANCOCK-
     HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
     WARREN-WHITESIDE.

MO...WINTER STORM WARNING UNTIL 6 PM CST SATURDAY FOR CLARK-SCOTLAND.

&&

UPDATE...NICHOLS
SHORT TERM...12
LONG TERM...GROSS
AVIATION...NICHOLS
Hazardous weather outlook, Jan 31, 4:30 PM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
430 PM CST FRI JAN 31 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-011100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
430 PM CST FRI JAN 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR AREAS GENERALLY ALONG AND
SOUTH OF A LINE FROM WASHINGTON IOWA...TO THE QUAD CITIES...AND TO
STERLING ILLINOIS TONIGHT THROUGH SATURDAY AFTERNOON. A WINTER
WEATHER ADVISORY IS IN EFFECT FOR THE REST OF THE OUTLOOK AREA
EXCEPT BUCHANAN COUNTY FROM MID EVENING THROUGH SATURDAY. SOME SNOW
WILL LINGER IN WEST CENTRAL ILLINOIS THROUGH EARLY EVENING WITH
MINOR ADDITIONAL ACCUMULATIONS POSSIBLE. THEN LATER TONIGHT...
WIDESPREAD SNOW IS EXPECTED WITH OVERNIGHT AMOUNTS OF 2 TO 4 INCHES
POSSIBLE SOUTH OF HIGHWAY 30. PLEASE REFER TO OUR WINTER WEATHER
PRODUCTS FOR MORE SPECIFIC INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW WILL TAPER OFF BY EARLY AFTERNOON SATURDAY. STORM TOTAL AMOUNTS
WILL GENERALLY RANGE FROM 3 TO 5 INCHES NORTH OF I80...AND 4 TO 8
INCHES SOUTH OF I80. SOME DRIFTING OF SNOW IS POSSIBLE SATURDAY
AFTERNOON AND EVENING AS NORTHWEST WINDS INCREASE TO 15 TO 25 MPH.

ANOTHER STORM SYSTEM WILL LIKELY BRING MORE SNOW TO THE OUTLOOK
AREA TUESDAY INTO WEDNESDAY. IT STILL REMAINS TOO EARLY TO
DETERMINE EXACT SNOW AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF SNOWFALL AMOUNTS OF AN INCH OR MORE WOULD BE GREATLY
APPRECIATED TONIGHT AND SATURDAY.

In the hours before

Local storm report, Jan 31, 9:37 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
937 PM CST FRI JAN 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     SNOW             4 WSW MACOMB            40.46N 90.76W
01/31/2014  M3.0 INCH        MCDONOUGH          IL   TRAINED SPOTTER

            STARTED AROUND 8AM AND STILL SNOWING.

0415 PM     SNOW             W CANTRIL               40.64N 92.07W
01/31/2014  M1.5 INCH        VAN BUREN          IA   TRAINED SPOTTER

            STILL SNOWING.

0417 PM     SNOW             1 SSW DISCO             40.60N 91.02W
01/31/2014  M2.0 INCH        HANCOCK            IL   TRAINED SPOTTER

            STILL SNOWING.

0507 PM     SNOW             ADAIR                   40.42N 90.50W
01/31/2014  M2.5 INCH        MCDONOUGH          IL   TRAINED SPOTTER

            1.0 INCH OVER THE PAST HOUR. ROADS ARE SLUSHY. VIA
            ESPOTTER.

0553 PM     SNOW             FORT MADISON            40.62N 91.35W
01/31/2014  M2.5 INCH        LEE                IA   TRAINED SPOTTER

            SNOW HAS STOPPED AT THIS TIME.

0553 PM     SNOW             3 NNE DOWNING           40.52N 92.34W
01/31/2014  M2.3 INCH        SCOTLAND           MO   TRAINED SPOTTER

            EVENT TOTAL SO FAR. LIGHT SNOW CONTINUES.

0800 PM     SNOW             NE ROSEVILLE            40.74N 90.66W
01/31/2014  M2.0 INCH        WARREN             IL   TRAINED SPOTTER

            VIA FACEBOOK.

0800 PM     SNOW             2 NE COLUSA             40.59N 91.14W
01/31/2014  M2.2 INCH        HANCOCK            IL   TRAINED SPOTTER

            STILL SNOWING.

0809 PM     SNOW             2 S SOUTH GORIN         40.33N 92.02W
01/31/2014  M3.0 INCH        SCOTLAND           MO   TRAINED SPOTTER

            STOPPED SNOWING FOR NOW.

0824 PM     SNOW             3 ENE CHARLIE HEATH MEM 40.60N 91.84W
01/31/2014  M2.5 INCH        CLARK              MO   TRAINED SPOTTER

            12HR TOTAL. MODERATE SNOW AT PRESENT TIME.

0829 PM     SNOW             1 SW STRONGHURST        40.74N 90.91W
01/31/2014  M3.0 INCH        HENDERSON          IL   TRAINED SPOTTER

            STOPPED SNOWING.

0916 PM     SNOW             2 WNW BURLINGTON        40.83N 91.16W
01/31/2014  M2.5 INCH        DES MOINES         IA   TRAINED SPOTTER

            STILL SNOWING.

&&

TEO
Local storm report, Jan 31, 9:38 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
938 PM CST FRI JAN 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     SNOW             4 WSW MACOMB            40.46N 90.76W
01/31/2014  M3.0 INCH        MCDONOUGH          IL   TRAINED SPOTTER

            STARTED AROUND 8AM AND STILL SNOWING.

0415 PM     SNOW             W CANTRIL               40.64N 92.07W
01/31/2014  M1.5 INCH        VAN BUREN          IA   TRAINED SPOTTER

            STILL SNOWING.

0417 PM     SNOW             1 SSW DISCO             40.60N 91.02W
01/31/2014  M2.0 INCH        HANCOCK            IL   TRAINED SPOTTER

            STILL SNOWING.

0507 PM     SNOW             ADAIR                   40.42N 90.50W
01/31/2014  M2.5 INCH        MCDONOUGH          IL   TRAINED SPOTTER

            1.0 INCH OVER THE PAST HOUR. ROADS ARE SLUSHY. VIA
            ESPOTTER.

0553 PM     SNOW             FORT MADISON            40.62N 91.35W
01/31/2014  M2.5 INCH        LEE                IA   TRAINED SPOTTER

            SNOW HAS STOPPED AT THIS TIME.

0553 PM     SNOW             3 NNE DOWNING           40.52N 92.34W
01/31/2014  M2.3 INCH        SCOTLAND           MO   TRAINED SPOTTER

            EVENT TOTAL SO FAR. LIGHT SNOW CONTINUES.

0800 PM     SNOW             NE ROSEVILLE            40.74N 90.66W
01/31/2014  M2.0 INCH        WARREN             IL   TRAINED SPOTTER

            VIA FACEBOOK.

0800 PM     SNOW             2 NE COLUSA             40.59N 91.14W
01/31/2014  M2.2 INCH        HANCOCK            IL   TRAINED SPOTTER

            STILL SNOWING.

0809 PM     SNOW             2 S SOUTH GORIN         40.33N 92.02W
01/31/2014  M3.0 INCH        SCOTLAND           MO   TRAINED SPOTTER

            STOPPED SNOWING FOR NOW.

0824 PM     SNOW             3 ENE CHARLIE HEATH MEM 40.60N 91.84W
01/31/2014  M2.5 INCH        CLARK              MO   TRAINED SPOTTER

            12HR TOTAL. MODERATE SNOW AT PRESENT TIME.

0829 PM     SNOW             1 SW STRONGHURST        40.74N 90.91W
01/31/2014  M3.0 INCH        HENDERSON          IL   TRAINED SPOTTER

            STOPPED SNOWING.

0916 PM     SNOW             2 WNW BURLINGTON        40.83N 91.16W
01/31/2014  M2.5 INCH        DES MOINES         IA   TRAINED SPOTTER

            STILL SNOWING.

&&

THE REPORTS BELOW ARE SEPARATED INTO SNOW...AND ICE AND SLEET
CATEGORIES...THEN BY AMOUNT...AND ARE NOT NECESSARILY THE
FINAL AMOUNT FOR EACH LOCATION.

SNOW REPORTS LISTED BY AMOUNT

 INCHES  LOCATION                 ST  COUNTY           TIME
 ------  -----------------------  --  --------------   -------
  3.0    1 SW STRONGHURST         IL  HENDERSON        0829 PM
  3.0    2 S SOUTH GORIN          MO  SCOTLAND         0809 PM
  3.0    4 WSW MACOMB             IL  MCDONOUGH        0400 PM
  2.5    2 WNW BURLINGTON         IA  DES MOINES       0916 PM
  2.5    3 ENE CHARLIE HEATH MEM  MO  CLARK            0824 PM
  2.5    FORT MADISON             IA  LEE              0553 PM
  2.5    ADAIR                    IL  MCDONOUGH        0507 PM
  2.3    3 NNE DOWNING            MO  SCOTLAND         0553 PM
  2.2    2 NE COLUSA              IL  HANCOCK          0800 PM
  2.0    NE ROSEVILLE             IL  WARREN           0800 PM
  2.0    1 SSW DISCO              IL  HANCOCK          0417 PM
  1.5    W CANTRIL                IA  VAN BUREN        0415 PM

TEO
Local storm report, Jan 31, 9:44 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
944 PM CST FRI JAN 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     SNOW             2 SSE BURLINGTON        40.79N 91.11W
01/31/2014  M3.4 INCH        DES MOINES         IA   TRAINED SPOTTER

            12HR TOTAL AND ONLY VERY LIGHT SNOW NOW.

&&

TEO
Local storm report, Jan 31, 10:35 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1035 PM CST FRI JAN 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     SNOW             PRINCETON               41.38N 89.47W
01/31/2014  M1.0 INCH        BUREAU             IL   STORM CHASER

            EVENT TOTAL SO FAR. LIGHT SNOW CONTINUES.

&&

BILLN
Local storm report, Jan 31, 10:36 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1036 PM CST FRI JAN 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     SLEET            INDUSTRY                40.33N 90.61W
01/31/2014  M3.50 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            EVENT TOTAL SO FAR.

&&

BILLN
Local storm report, Jan 31, 10:37 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1037 PM CST FRI JAN 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     SNOW             INDUSTRY                40.33N 90.61W
01/31/2014  E3.5 INCH        MCDONOUGH          IL   TRAINED SPOTTER

            EVENT TOTAL SO FAR.

&&

BILLN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter storm. Local standard time, as filed.

Winter Storm, Clark

When
February 1, 12:00 AM CST to 10:00 AM CST
Where
Clark forecast zone
Reported by
Social Media
Coordinates
40.410, -91.738 (the zone’s center; the record gives no point)

A member of the general public reported 7.5 inches of snow on Facebook by mid afternoon on February 1. The snow had tapered off during the morning hours.

Winter Storm, Scotland

When
February 1, 12:00 AM CST to 9:00 AM CST
Where
Scotland forecast zone
Reported by
Trained Spotter
Coordinates
40.453, -92.147 (the zone’s center; the record gives no point)

Trained spotters in Scotland County reported 6 inches of snowfall by the morning of February 1.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2014Every state in 2014This day in weather historyWarnings in Missouri, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502194, 502195.